Thank you for your query at DoctorSpring.com
I have gone through the case file , before i would discuss the plan of management i would like to know further details
I would like see the ECG as you said he is having Atrial Fibrillation to know about the heart rate and second Echo cardiogram to know about the pumping capacity of the heart , as high heart rate and poor pumping capacity of the heart case increase the chances for congestive cardiac failure and also anemia will increase the chances for congestive cardiac failure and angina.
If we can correct the heart rate,anemia, his symptoms will definitely improve and if he doesn't improve he will definitely require Coronary Angiogram. Presently his Serum Creatinine is elevated , so performing angiogram especially in post bypass patients will require more dye , so it can aggravate the S.Creatinine further.
As you already said that their is history of thalasemia minor in your family , he should be evaluated for it and also for other causes of anemia including peripheral smear with Hematologist. As these patients are taking Anti platelets like Aspirin and Clopidogrel there is a possibility that they may have bleeding which requires further investigation and you may have to repeat Stool for Occult Blood again.
I would like to know the present medications he is taking and if possible send ECG , ELECTROCARDIOGRAM and old angiogram and angioplasties reports.
Patient replied :
Hello Dr. Eswaran Thank you for your reply. I had attached the ECG and Echo Reports with my initial email. I am reattaching them to this message. I have also attached the Cardiac Catheterization Report of the procedure done in November 2013. Reports of pre-transfusion and historical CBCs were attached as well to the inital email. We will undertake the tests for Thalassemia as well as the Peripheral Blood Smear. Should he be tested for anything else. B12 deficiencies or any other deficiencies? Medications he is taking: Pantozol 20mg X 2 Amaryl 25mg Glucophage 1000mg Plavix 75mg Rampiril 2.5mg Metropolol 5mg Lasix 20mg SlowK 10MEQ Folicron Aspirin 75mg (this has been stopped by the cardiologist until his internal bleeding can be determined and treated) Warfarin 5mg Glucophage
Best regards Suraj Mulani
|Dear Suraj Mulani, Since you have given blood transfusion if you investigate for anemia now it will not reveal the true picture, so ideally you have to wait for 1 month and do complete blood count , platelet count. , Ferritin, S.Iron , TIBC , reticulocyte count , s. electophoresis in consultation with your haematologist. |
In your case I feel since he was taking three blood thinners like aspirin , plavix, warfarin that would led to anemia and he has to be investigated for any acid peptic disease.
Since his S.CREATININE was elevated , he should under go repeat test to see that it's not further elevated as he is on tab cardace and check with diabetologist to see whether it is safe to take 1000 mg of Glucophage with elevated creatinine level .
In the first email you have sent only blood investigations were there and no ecg or echo and in the second email I got to see only angioplasty report .
Patient replied :
Dear Dr. Satish
Thank you for your response. Noted the same and we will follow up with hematologist for the blook work one month post the transfusion as well as monitor Creatinine and consult for the Glucophage.
For some reason my attachements with echo and ecg are not going through. Kindly view the file containing 2D Echo and ECG at the link below. You will find these on pages 6-7 and 10. Please advise.
|Dear Suraj Mulani, I saw your dad reports and ECG shows Atrial Flutter and echocardiogram showing mild LV dysfunction and in my opinion because of atrial flutter he will benefit from electrophysiological study followed by radio frequency ablation so as to correct the atrial flutter to sinus rhythm so this will improve the cardiac function and there may be chance that we can stop warfarin, as this may reduce the chances of bleeding. |
As he was previously on 3 blood thinners like plavix, aspirin and warfarin and this increase bleeding especially in old age.
To avoid his angina episodes I would suggest correction of anemia , prevention of anemia by reducing the no blood thinners, conversion of atrial flutter to sinus rhythm.
I would like to add one more tab nitroglycerine extended release in the dosages of 2.6 mg at 8 am and 5 pm respectively and the dosage of tab Metropolol to be gradually increased depending on the patients tolerability.
If in spite of all these measures taken he has angina then I would suggest coronary angiogram.
I wish your dad a early recovery.